MAUDE Adverse Event Report: MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MPRI ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 3387S-40
Medical Device Problem Codes Device Damaged Prior to Receipt by User (1570); Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product id: 3387s-40, lot# va1auxd, implanted: (b)(6) 2017, explanted: (b)(6) 2017, product type: lead.Product id: 3550-68, serial# unknown, product type: screening device.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare professional (hcp) via a manufacturer representative (rep) regarding a patient implanted with a neurostimulator (ins) for essential tremor and movement disorders.It was reported that the patient was having a lead implanted, but the first lead was bent out of box.The physician was trying to measure the lead, but it would not lie flat in the measurement tool, so a new lead was opened.The second lead was implanted and impedances were tested with a screening cable.Low impedances were found on contacts 2 <(>&<)> 3.The physician reconnected barrel connector on the lead and measured low impedances on all combinations tested at 3.0 volts.The second lead was explanted and replaced with a third lead which had normal impedances.No further complications are anticipated.
 
Additional Manufacturer Narrative
(b)(4).Analysis results were not available at the time of this report.A follow-up report will be sent when analysis is completed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: analysis information -- product id# 3387s-40.Analysis identified that the proximal end of the lead was stretched; however electrical testing determined that continuity was complete and there were no electrical shorts between circuits.Electrical testing of the lead determined continuity was complete and no electrical shorts were identified between the circuits.Analysis observed the proximal end of the lead was stretched.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional device evaluation notes: the lead (lot #: va1bth2) is slightly stretched at the #0 connector sleeve.The outer insulation also has an impression approximately 18.5 cm from the distal end where a sharp bend in the packaging tube pinched the lead.This sharp bend in the packaging tube that the lead was returned in was also observed on the other returned lead/packaging tube and is related to how the product was packaged when it was returned for analysis.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturing representative.It was reported that they found the cause of the issue, as the healthcare provider (hcp) was using an older set screw within the newly designed depth stop.The hcp has now received a new complete set of the manufacturer.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
MDR Report Key6543938
Report Number2649622-2017-04900
Device Sequence Number13470519
Product Code MHY
UDI-Device Identifier00643169313491
UDI-Public00643169313491
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number3387S-40
Device Catalogue Number3387S-40
Device Lot NumberVA1BTH2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/11/2017
Initial Date Received by Manufacturer 05/02/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
06/14/2017
06/14/2017
06/14/2017
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date05/15/2017
06/07/2017
06/07/2017
07/06/2017
10/03/2017
10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR